Dermatology Expert Forum
Extreme irritation/itching in genital area
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Extreme irritation/itching in genital area

About 2 months ago, after taking antibiotics for a root canal, I had a yeast infection, which I treated successfully with Monistat.  Shortly after that I had to take antibiotics again for a mild UTI. (I had not taken antibiotics for about 10 years before this.) To prevent another yeast infection, the dr. prescribed a 250mg Diflucan.  I had extreme vaginal irritation after that which I didn't realize was from the Diflucan, so used Monistat thinking it was some weird symptom of a new yeast infection.  The Monistat burned me and a visit to the OB/GYN confirmed no yeast infection and an extremely irritated vagina and outer genital area.  She suggested some natural treatments for preventing another yeast infectin (yogurt, vinegar douche, etc.) as I was still on the antibiotics. She gave me mild steroid cream to use as needed. A week later, I had extreme itching and thought I again had a yeast infection.  I was away on vacation and tried using the yogurt treatment, which helped somewhat but I again had symptoms when I returned home.  Another visit to ob/gyn showed no yeast infection and very irritated genital area (mostly outside).  She suggested mild soap, airing out when possible, Desitin powder, etc.  That was almost 2 weeks ago.  The area is extremely irritated, still.  Any soap irritates and stings the area.  The only thing I can use is liquid Cetaphil.  I'm now wondering if the antibiotics and Diflucan changed the PH of that area so much that I'm now extremely sensitive to everything.  I've avoided using the steroid cream as much as possible, but sometimes it itches so bad I can't stand it.  What about Benadryl cream?  Is that safe to use in the genital area? I have never had anything like this and am thinking it's a dermatology issue, not an ob/gyn issue.  I am going to try using a hypollerginic laundry detergent, but don't know what else to do.
Related Discussions
242489_tn?1210500813
I agree that it's a dermatology issue.  If you ever did have a yeast infection, you don't seem to have one now.  I advise using mild soaps, moisture lotions, etc., plus 1% hydrocortisone twice daily until you see a dermatologist.  I doubt the Diflucan had anything to do with this.  It probably was an irritation to begin with.  Why now?  Who knows, and it doesn't matter much.

Take care.

Dr. Rockoff
2 Comments
Blank
Avatar_n_tn
I have a problem with itching on my scrotum. Sometimes I scratch it so bad it bleeds.

What can I do about this?

Thanking you in advance.

Have a blessed day.

Sincerely,

George C. Maclin lll
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
18 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank